U.S. doctors online nowAsk doctors free
A 21-year-old member asked:

Do antidepressants help stop the effects of my premenstrual syndrome?

3 doctor answers12 doctors weighed in
Dr. Francine Yep
Family Medicine 31 years experience
Yes, they can.: Certain antidepressants [that build up serotonin] can help your pms. You need to try them for at least 2 periods before you decide it doesn't work for you. Good luck.
Dr. Bassam Amawi
Psychiatry 49 years experience
Yes: They do. Talk with u pcp about it and can prescribe it and tell u how to take it. Good luck.
Dr. Cyma Khalily
Psychiatry 35 years experience
YES!!!: Yes anti depressants that effect serotonin have been found to be helpful with pms symptoms. Prozac (fluoxetine) for instance has indications for this. Other activities like good sleep wake hygiene, low caffeine and sodium, good exercise regimen. These can also help with pms. May also consider hormone therapy.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

Related questions

A 21-year-old member asked:
2 doctor answers4 doctors weighed in
A 37-year-old member asked:
2 doctor answers6 doctors weighed in
A 45-year-old member asked:
4 doctor answers11 doctors weighed in

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Aug 20, 2019
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $39!
50% off with $15/month membership

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.